Abstract Title:

Rosuvastatin-induced thrombocytopenia.

Abstract Source:

South Med J. 2010 Jul ;103(7):676-8. PMID: 20531065

Abstract Author(s):

Ioannis Vrettos, Sotiris Papageorgiou, Christina Economopoulou, Vasiliki Pappa, Panagiotis Tsirigotis, Nikolaos Tountas, Theofanis Economopoulos, John Dervenoulas

Article Affiliation:

Second Department of Internal Medicine, Propaedeutic, University of Athens, Medical School, Attikon University General Hospital, Haidari, Athens, Greece.

Abstract:

Rosuvastatin, a statin indicated for patients with primary hypercholesterolemia, mixed dyslipidemia and familial hypercholesterolemia, is well tolerated by most patients. Its most common adverse effects are gastrointestinal derangement, muscle aches and hepatitis. One rare complication of statin treatment is severe thrombocytopenia. The case of a 65-year-old patient who developed severe thrombocytopenia while on rosuvastatin is presented, in addition to a review of the literature.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.